MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 02-022-44-4011
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Joint effusion (4849)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported, the patient had an initial right tka on (b)(6) 2011.The patient was revised on (b)(6) 2021 due to unknown reasons.No other information reported.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.
 
Event or Problem Description
Revision operative report of (b)(6) 2021 - "examination under anesthesia demonstrates a jog of valgus laxity.Arthrotomy was carried out.There was a large effusion.Synovial fluid was sent for cell count.There was extensive thickened pseudomembrane in the joint but no evidence of infection.Tissue was sent to microbiology for culture as well as to pathology.Complete synovectomy was carried out.There was some pitting on the central post and medial aspect of the polyethylene liner.The patella component, femoral component, and tibial components are all well fixed.There is no loosening.We exchanged the polyethylene implant liner placing an 11 mm psc insert as compared to the prior 9 mm insert.This improved stability as the knee still came out to full extension.Patella tracking is anatomic." the patient was transferred to the recovery room in satisfactory condition.The patient has filed a short-form complaint in a coordinated action in (b)(6) with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported may have been the result of polyethylene wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the polyethylene wear cannot be determined as the device was not available for evaluation, and radiographs or photographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: e1, e2, e3, g2, h6.

Brand Name
TRULIANT TIB IMP PSC INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
michael crader
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15500626
Report Number1038671-2022-01184
Device Sequence Number16592578
Product Code JWH
UDI-Device Identifier10885862305282
UDI-Public10885862305282
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-44-4011
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/30/2022
06/08/2023
02/23/2024
04/23/2026
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/13/2022
08/23/2023
02/29/2024
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale